MAUDE Adverse Event Report: LSI SOLUTIONS COR-KNOT; COR-KNOT MIS DEVICE

LSI SOLUTIONS COR-KNOT; COR-KNOT MIS DEVICE
Model Number 031082
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On november 10th, 2020, lsi received an email from the team lead cardiovascular surgery stating, "we had a cor-knot® misfire and ruin a valve during a valve replacement surgery", without indication of patient harm.We attempted a follow-up with her on november 11th, but she was in a surgical case and could only speak for a minute.However, she reported no patient harm during that short call.We informed her during the call of the importance of preserving the device in question for return to lsi for assessment.We continued to try following up with her but received her out of office notice with contact information for her boss, the manager cardiovascular surgery.Accordingly, we left voicemails for the manager on november 12th and 13th and sent her requests for more information.On november 17th, we received a response from the manager who reported that the surgeon experienced difficulty releasing the 11th crimped fastener from the cor-knot® mis device.She did not report whether any of the advised techniques to release fasteners (e.G., cor-knot® mis ifu page 3, "if the crimped cor-knot® fastener does not readily release from the distal tip, ensure purple lever is released, then gently push inward and rotate the handle 90º about the shaft.If still necessary, rotate the handle back, then turn 90º in the opposite direction.If cor-knot® fastener will still not release, cut suture.").She reported, "while attempting to free the device, the suture tore, and the rivet came free with the device." the surgeon removed and replaced the prosthetic mitral valve.The manager reported they were unable to find 3 of 11 ventricular pledgets used with the first prosthetic mitral valve.We have repeatedly requested the device in question be returned for evaluation; we also mailed device return instructions to the hospital.The manager cardiovascular surgery has informed us that the device is in quarantine until their own investigation is over.We sent a reply to her on november 17th thanking her for her additional information, informing her that we would be filing a medwatch report within 30 days of the initial november 10th notification, and pointing out that we would like to include an assessment of the complaint device in our medwatch report.As of the time of this medwatch filing, they have still not released the complaint device for our evaluation.Our last information regarding the patient is that the hospital discharged the patient to a skilled nursing facility for a post-up recovery.While we have asked them to inform us of patient status changes, we have heard nothing further.Although it is not clear there has been patient harm in the above scenario, we are filing this medwatch in an abundance of caution.There has been no further response from the hospital.We are submitting this report based on the only information available to us within the mandatory 30-day reporting period.Updates to this report will be submitted if and when further information is available to us.
 
Event or Problem Description
Cor-knot® mis titanium fasteners were used to secure the sutures to hold the prosthetic mitral replacement valve during surgery.The 11th fastener was reported difficult to release from the cor-knot® mis device.They report, "while attempting to free the device, the suture tore, and the rivet came free with the device." the surgeon removed and replaced the prosthetic mitral valve.They reported they were unable to find 3 of the 11 ventricular pledgets used with the first prosthetic mitral valve.They further noted concern regarding "prolonged cardiopulmonary bypass pump time as the valve had to be replaced".The patient was discharged to a skilled nursing facility for a post-up recovery.

Brand Name
COR-KNOT
Common Device Name
COR-KNOT MIS DEVICE
Manufacturer (Section D)
LSI SOLUTIONS
7796 victor-mendon road
victor NY 14564
Manufacturer (Section G)
LSI SOLUTIONS INC
7796 victor-mendon road
victor 14564
Manufacturer Contact
christopher miller
7796 victor-mendon road
victor, NY 14564
5858696665
MDR Report Key10979451
Report Number1320468-2020-00005
Device Sequence Number17197181
Product Code HCF
UDI-Device Identifier00850200006278
UDI-Public00850200006278
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K100593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number031082
Device Catalogue Number031082
Device Lot Number758088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown